MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA SAVINA; VENTILATOR, INTENSIVE CARE

DRÄGERWERK AG & CO. KGAA SAVINA; VENTILATOR, INTENSIVE CARE
Model Number 8414000
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the intensive care ventilator suddenly posted an alarm during use, shut itself off and could not be restarted.As per report, the users have connected the patient to another device; no health consequences have occurred, finally.
 
Additional Manufacturer Narrative
The involved device is eight years old and not under a service contract; the user facility did not involve the local dräger s&s organization into examination and repair of the device.Dräger contacted the hospital for the purpose to obtain further information but no additional details could be provided.The ufr was the only source of information which does not allow a case-specific evaluation.The following can be derived: a shut-down would suggest that the device ran out of electrical energy.Since the workstation is equipped with an internal battery to cover mains power losses, the shut-down cannot have occurred in single-fault condition.The simplest explanation would be that the device was not connected to mains supply and operated on internal battery until the latter was depleted.It would also be imaginable that the device was put into operation with a completely worn internal battery and a malfunction in the power supply had occurred, or the latter has switched itself off due to overheating because the dust filter at the opening through which the device takes in ambient air for cooling was clogged.Other explanations may apply as well, a differentiation on the base of the very few transmitted information is not possible.Component malfunctions, use errors, infrastructure issues, lack of preventive maintenance or a combination of these factors have caused or contributed to the event.The device is designed to post an acoustical alarm at complete loss of power which is buffered by an independent power source - this alarm has reportedly been posted.

Brand Name
SAVINA
Common Device Name
VENTILATOR, INTENSIVE CARE
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key22174005
Report Number9611500-2025-00295
Device Sequence Number15832716
Product Code CBK
UDI-Device Identifier04048675407881
UDI-Public(01)04048675407881(11)170227(93)8414000-36
Combination Product (Y/N)N
PMA/510(K) Number
K003068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8414000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/28/2025
Initial Report FDA Received Date06/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/27/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown